Information geometric characterization of the complexity of fractional Brownian motions

Linyu Peng, Huafei Sun, Guoquan Xu

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

The complexity of the fractional Brownian motions is investigated from the viewpoint of information geometry. By introducing a Riemannian metric on the space of their power spectral densities, the geometric structure is achieved. Based on the general construction, for an example, whose power spectral density is obtained by use of the normalized Mexican hat wavelet, we show its information geometric structures, e.g., the dual connections, the curvaturesthe geodesics. Furthermore, the instability of the geodesic spreads on this manifold is analyzed via the behaviors of the length between two neighboring geodesics, the average volume element as well as the divergence (or instability) of the Jacobi vector field. Finally, the Lyapunov exponent is obtained.

Original languageEnglish
Article number123305
JournalJournal of Mathematical Physics
Volume53
Issue number12
DOIs
Publication statusPublished - 2012 Dec 19
Externally publishedYes

Fingerprint

Fractional Brownian Motion
Geodesic
Power Spectral Density
Geometric Structure
Jacobi Field
Information Geometry
divergence
Information Structure
exponents
Riemannian Metric
Lyapunov Exponent
Vector Field
Divergence
Wavelets
geometry

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Information geometric characterization of the complexity of fractional Brownian motions. / Peng, Linyu; Sun, Huafei; Xu, Guoquan.

In: Journal of Mathematical Physics, Vol. 53, No. 12, 123305, 19.12.2012.

Research output: Contribution to journalArticle

@article{a508817bea2142a89c600f4e409d3a46,
title = "Information geometric characterization of the complexity of fractional Brownian motions",
abstract = "The complexity of the fractional Brownian motions is investigated from the viewpoint of information geometry. By introducing a Riemannian metric on the space of their power spectral densities, the geometric structure is achieved. Based on the general construction, for an example, whose power spectral density is obtained by use of the normalized Mexican hat wavelet, we show its information geometric structures, e.g., the dual connections, the curvaturesthe geodesics. Furthermore, the instability of the geodesic spreads on this manifold is analyzed via the behaviors of the length between two neighboring geodesics, the average volume element as well as the divergence (or instability) of the Jacobi vector field. Finally, the Lyapunov exponent is obtained.",
author = "Linyu Peng and Huafei Sun and Guoquan Xu",
year = "2012",
month = "12",
day = "19",
doi = "10.1063/1.4770047",
language = "English",
volume = "53",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "12",

}

TY - JOUR

T1 - Information geometric characterization of the complexity of fractional Brownian motions

AU - Peng, Linyu

AU - Sun, Huafei

AU - Xu, Guoquan

PY - 2012/12/19

Y1 - 2012/12/19

N2 - The complexity of the fractional Brownian motions is investigated from the viewpoint of information geometry. By introducing a Riemannian metric on the space of their power spectral densities, the geometric structure is achieved. Based on the general construction, for an example, whose power spectral density is obtained by use of the normalized Mexican hat wavelet, we show its information geometric structures, e.g., the dual connections, the curvaturesthe geodesics. Furthermore, the instability of the geodesic spreads on this manifold is analyzed via the behaviors of the length between two neighboring geodesics, the average volume element as well as the divergence (or instability) of the Jacobi vector field. Finally, the Lyapunov exponent is obtained.

AB - The complexity of the fractional Brownian motions is investigated from the viewpoint of information geometry. By introducing a Riemannian metric on the space of their power spectral densities, the geometric structure is achieved. Based on the general construction, for an example, whose power spectral density is obtained by use of the normalized Mexican hat wavelet, we show its information geometric structures, e.g., the dual connections, the curvaturesthe geodesics. Furthermore, the instability of the geodesic spreads on this manifold is analyzed via the behaviors of the length between two neighboring geodesics, the average volume element as well as the divergence (or instability) of the Jacobi vector field. Finally, the Lyapunov exponent is obtained.

UR - http://www.scopus.com/inward/record.url?scp=84871900556&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84871900556&partnerID=8YFLogxK

U2 - 10.1063/1.4770047

DO - 10.1063/1.4770047

M3 - Article

VL - 53

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 12

M1 - 123305

ER -